CHARLES A. SCHIFFER, M.D.; HOWARD J. WEINSTEIN, M.D.; PETER H. WIERNIK, M.D.
Thrombocytopenia in patients with leukemia is usually due to marrow involvement with malignant blasts or to the effects of chemotherapy. Failure to achieve count increments after platelet transfusion is usually caused by recipient alloimmunization in the absence of organomegaly, infection, or consumption coagulopathy. In the case presented below, immune thrombocytopenia caused by methicillin (Staphcillin⌖; Bristol Laboratories; Syracuse, New York) complicated the clinical course of a patient with leukemia.
A 41-year-old woman was referred to the Baltimore Cancer Research Center (BCRC) for the therapy of acute lymphoblastic leukemia. She had been in excellent health until about 1 month before admission, when she
Learn more about subscription options.
Register Now for a free account.
SCHIFFER CA, WEINSTEIN HJ, WIERNIK PH. Methicillin-Associated Thrombocytopenia. Ann Intern Med. 1976;85:338–339. doi: 10.7326/0003-4819-85-3-338
Download citation file:
Published: Ann Intern Med. 1976;85(3):338-339.
Hematology/Oncology, Platelet Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only